MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC

TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC
Catalog Number 4824162
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Itching Sensation (1943); Hot Flashes/Flushes (2153); Swelling/ Edema (4577)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a platelet procedure a first time automation donor had what appeared to be an allergic reaction while on the device.The patient became itchy, flushed, and reported that his tongue was swelling.The procedure was stopped, 911 was called, and the donor was sent to the hospital via ambulance.Per the customer no medical intervention was provided at the donation center.Patient outcome is unknown at this time the platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Investigation: a disposable complaint history search was performed for this lot and found zero further reports for a similar issue on this lot.According to aabb technical manual 20th edition, adverse reactions can occur at the time of donation or after the donor has left the blood center.In a comprehensive donor hemovigilance program reported by the american red cross, adverse reactions were reported for wb collections (b)(4), plateletpheresis (b)(4), and double rbc unit collections (b)(4), the vast majority of which were minor presyncopal reactions and small hematomas.Serious adverse reactions were slightly more common for wb collections (b)(4) compared with plateletpheresis (b)(4) and double rbc unit collections (b)(4), reactions that needed medical care after the donor left the donation site occurred in roughly (b)(4) donations.A population based european study found the rate of complications leading to long-term morbidity or disablement to be (b)(4) donations and (b)(4), respectively.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found zero further reports for a similar issue on this lot.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a platelet procedure a first time automation donor had what appeared to be an allergic reaction while on the device.The patient became itchy, flushed, and reported that his tongue was swelling.The procedure was stopped, 911 was called, and the donor was sent to the hospital via ambulance.Per the customer no medical intervention was provided at the donation center.Per follow up from the customer, the donor was reported as okay.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a disposable complaint history search was performed for this lot and found zero further reports for a similar issue on this lot.According to aabb technical manual 20th edition, adverse reactions can occur at the time of donation or after the donor has left the blood center.In a comprehensive donor hemovigilance program reported by the american red cross, adverse reactions were reported for wb collections (349 in 10,000), plateletpheresis (578 in 10,000), and double rbc unit collections (538 in 10,000), the vast majority of which were minor presyncopal reactions and small hematomas.Serious adverse reactions were slightly more common for wb collections (7.4 in 10,000) compared with plateletpheresis (5.2 in 10,000) and double rbc unit collections (3.3 in 10,000).Reactions that needed medical care after the donor left the donation site occurred in roughly 3 in 10,000 donations.A population based european study found the rate of complications leading to long-term morbidity or disablement to be 0.5 in 10,000 donations and 0.23 in 10,000, respectively.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: a root cause assessment was performed for the allergic reactions.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * hypersensitivity to the ethylene oxide used to sterilize the disposable set.* hypersensitivity to the components inside the disposable set.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT + SAMPLER, MULTIPLS, RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21950927
Report Number1722028-2025-00112
Device Sequence Number15662453
Product Code GKT
UDI-Device Identifier05020583824164
UDI-Public05020583824164
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4824162
Device Lot Number2409162142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/15/2025
06/13/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/27/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale